Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 22, 2019, 2:27 AM CDT for Newton County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2019, 2:27 AM CDT (07:27 UTC)
- Expired
- Aug 22, 2019, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 2:39 AM CDT | FLASH FLOOD | Neosho, MO | EXCESSIVE RAINFALL CAUSED FLASH FLOODING IN THE CITY OF NEOSHO. NEOSHO P.D. IS IN THE PROCESS OF CLOSING THREE STREETS NEAR THE DOWNTOWN AREA DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WGUS53 KSGF 220727
FFWSGF
MOC145-221330-
/O.NEW.KSGF.FF.W.0102.190822T0727Z-190822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
227 AM CDT Thu Aug 22 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Central Newton County in southwestern Missouri...
* Until 830 AM CDT Thursday.
* At 226 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the city of Neosho. Up to one inch of rain has
already fallen in a short amount of time. Additional thunderstorms
are expected to impact the Neosho area through the next couple of
hours. Flash flooding is expected to begin shortly, especially
along High School Branch, that typically floods McCord Street and
Spring Street.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Neosho...
This warning includes but is not limited to the following low water
crossings...
Business Highway 60 just north of Neosho.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3688 9434 3687 9431 3688 9429 3687 9426
3685 9423 3681 9427 3678 9429 3680 9435
3683 9439 3686 9442 3688 9441 3689 9438
3690 9437
$$
Cramer1 follow-up statement
490
WGUS73 KSGF 221323
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
823 AM CDT Thu Aug 22 2019
MOC145-221332-
/O.EXP.KSGF.FF.W.0102.000000T0000Z-190822T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton MO-
823 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL NEWTON COUNTY WILL
EXPIRE AT 830 AM CDT...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a threat to life or property.
Please continue to heed any remaining road closures.
LAT...LON 3688 9434 3687 9431 3688 9429 3687 9426
3685 9423 3681 9427 3678 9429 3680 9435
3683 9439 3686 9442 3688 9441 3689 9438
3690 9437
$$
RaberdingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 12:03 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 22, 12:03 AM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1203 AM CDT Thu Aug 22 2019
.SHORT TERM...(This evening through Thursday)
Issued at 313 PM CDT Wed Aug 21 2019
Scattered thunderstorms have once again developed this afternoon
across south-central Missouri as daytime heating has eroded a
capping inversion. We expect coverage to gradually increase as
outflows begin to spread out. Locally damaging wind gusts and hail
up to the size of quarters will be possible with a few of these
cells into this evening.
Meanwhile, thunderstorms will begin to develop late this afternoon
and especially this evening from eastern Kansas into central
Missouri along a slowly advancing cold front. Thunderstorm
coverage will then expand from late this evening into the
overnight period as a low level jet overrides that front. The
potential for a few strong to severe storms will remain,
especially with any progressive line segments diving towards the
east or southeast.
The synoptic scale environment appears favorable for training
thunderstorms with high rainfall rates from tonight into early
Thursday morning. Isentropic upglide in the low and mid levels of
the atmosphere will become juxtaposed with the right-entrance
region of an upper level jet stream. This deep tropospheric ascent
in conjunction with precipitable water values around two inches
will set the stage for potential flash flooding from eastern
Kansas into central Missouri. After collaboration with surrounding
offices, we have issued a Flash Flood Watch generally along and
north of a Columbus, Kansas to Bolivar to Rolla, Missouri line.
Coverage of showers and thunderstorms should then decrease from
later Thursday morning into Thursday afternoon. However, scattered
showers and thunderstorms will certainly remain possible as that
surface front slowly slides south across the area. Temperatures
will be much cooler on Thursday with highs in the lower to middle
80s over most areas. Areas of south-central Missouri may still
manage to warm into the upper 80s if storms are later to arrive.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 313 PM CDT Wed Aug 21 2019
Scattered to perhaps numerous showers and thunderstorms will then
remain possible from Thursday night into Friday as that front
continues to slowly settle south. The best chances for storms
should be from southeastern Kansas into southern Missouri. We will
have to monitor for the potential for heavy rainfall again on
Thursday night, however it is unclear where key synoptic scale
features (such as the low level jet) will set up.
Chances for thunderstorms are then expected to linger into Friday
night and Saturday. Confidence has actually increased regarding
this scenario as models indicate short wave energy moving across
the northern and central Plains, effectively stalling the 850 mb
front from eastern Kansas into southwestern Missouri.
Confidence in precipitation chances from Sunday into Monday is
rather low as global models have now trended towards that front
remaining stalled in the same general region. We have nudged PoPs
upwards a bit into the 20-30% range and will continue to monitor
trends.
Global models then indicate another decent front moving through
sometime in the Monday night through Tuesday night time frame.
This should keep the potential for showers and storms going.
Temperatures from late this week into this weekend should remain
below normal. Highs may then nudge back up into the middle and
upper 80s early next week before that next potential front comes
through.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1141 PM CDT Wed Aug 21 2019
Showers and thunderstorms with VFR to MVFR ceilings and
visibilities were moving south across the region. This will
continue through the overnight and into Thursday morning. Periods
of heavy rainfall may limit flight conditions to IFR for times if
thunderstorms move over the regions terminals. Some improvements
may occur towards the afternoon but showers may be lingering over
the area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 10 AM CDT Thursday for MOZ055>058-
066>071-077>081-088-089.
KS...Flash Flood Watch until 10 AM CDT Thursday for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...HatchHazardous weather outlook, Aug 21, 7:56 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 756 PM CDT Wed Aug 21 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 756 PM CDT Wed Aug 21 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Thunderstorms will develop through this evening across the Missouri Ozarks and southeast Kansas, with those storms continuing overnight while gradually shifting south. Hail to the size of half dollars and locally damaging wind gusts will be possible with a few storms. Frequent lightning and heavy rainfall can also be expected with these storms. The heaviest rainfall will occur tonight from southeastern Kansas into central Missouri where there is an elevated risk for flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Multiple rounds of showers and thunderstorms will continue through Friday night and possibly into Saturday. A limited risk for severe storms will continue into Thursday. An elevated flash flooding risk will persist into Thursday morning from southeastern Kansas into central Missouri. A slight chance for thunderstorms will then continue through the remainder of the weekend with better chances for storms returning next Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Aug 21, 8:59 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
859 PM CDT Wed Aug 21 2019
KSZ073-MOZ066-067-220245-
Bourbon KS-Vernon MO-St. Clair MO-
859 PM CDT Wed Aug 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON...NORTHERN
VERNON AND ST. CLAIR COUNTIES UNTIL 945 PM CDT...
At 859 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Rich Hill, moving southeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Truman Lake... El Dorado Springs...
Appleton City... Osceola...
Lowry City... Walker...
Schell City... Fulton...
Roscoe... Richards...
Mapleton... Metz...
Harwood... Stotesbury...
Horton... Harding...
Tiffin... Hammond...
Johnson City... Taberville...
This includes Interstate 49 between mile markers 96 and 107.
LAT...LON 3804 9495 3804 9461 3806 9461 3806 9449
3805 9424 3802 9423 3805 9421 3804 9419
3806 9413 3804 9411 3805 9410 3803 9406
3821 9405 3820 9367 3788 9367 3793 9503
TIME...MOT...LOC 0159Z 296DEG 19KT 3816 9423
RothsteinSpecial weather statement, Aug 21, 9:10 PM CDT, 5 hours 17 minutes before
Special Weather Statement National Weather Service Springfield MO 910 PM CDT Wed Aug 21 2019 MOZ066-067-078-220300- Vernon MO-Cedar MO-St. Clair MO- 910 PM CDT Wed Aug 21 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR...SOUTHEASTERN VERNON AND SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 1000 PM CDT... At 909 PM CDT, Doppler radar was tracking a strong thunderstorm near Walker, or 8 miles east of Nevada, moving northeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Nevada... El Dorado Springs... Montevallo... Walker... Moundville... Milo... Harwood... Tiffin... This includes Interstate 49 between mile markers 83 and 97. LAT...LON 3768 9407 3777 9450 3803 9428 3796 9385 TIME...MOT...LOC 0209Z 209DEG 14KT 3781 9420 Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:27 PM CDT | Special Weather Statement | SGF | Dent | 63 min |
| Aug 21, 7:32 PM CDT | Flash Flood Warning | SGF | Dent | 10 hr |
| Aug 21, 7:36 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 32 min |
| Aug 21, 7:45 PM CDT | Special Weather Statement | SGF | Cedar | 30 min |
| Aug 21, 7:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 39 min |
| Aug 21, 8:04 PM CDT | Special Weather Statement | SGF | Phelps | 41 min |
| Aug 21, 8:42 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Pulaski | 6 hr |
| Aug 21, 8:59 PM CDT | Special Weather Statement | SGF | St. Clair | 46 min |
| Aug 21, 9:10 PM CDT | Special Weather Statement | SGF | Vernon | 50 min |
| Aug 21, 9:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 37 min |
| Aug 21, 9:49 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| Aug 22, 2:49 AM CDT | Areal Flood Warning | SGF | Dent, Phelps, Pulaski | 9 hr |
| Aug 22, 3:38 AM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 9 hr |
| Aug 22, 4:25 AM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.